Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

Lipitor Lawsuits Growing, but Concern Extends beyond Atorvastatin Type 2 Diabetes

. By
Washington, DCIt is no secret that Lipitor diabetes lawsuits have been growing exponentially, with more than 200 lawsuits recently added to the Lipitor diabetes lawsuits MDL in South Carolina (In re Lipitor (atorvastatin) Litigation, MDL No. 2502, US District Court, District of South Carolina). According to PRWeb Newswire (9/1/14), the litigation count was at 1,162 at the beginning of the month. Given the rapid rise in cases, it is presumed that number is higher still as of this writing.

There is little doubt as to why the Lipitor MDL is growing so rapidly. Lipitor is the best-selling statin in the bunch and one of the top-selling drugs, overall, in America. Recommended changes to prescribing guidelines will likely see even more growth in the statin sector, given that statins are now recommended as preventative therapy for any American over 50, not just those at risk for heart attack.

And while there are other side effects associated with statins, it is the risk for new-onset Type 2 diabetes that has patients particularly riled, given the adverse health effects diabetes can incur and the required management - including the need for additional medication - that most Americans would rather avoid and have taken great pains to do so. While various factors can heighten the risk for diabetes, including family history and genetic disposition, diet, weight and lack of exercise, many Americans have attempted to stem this risk by watching what they eat, keeping their weight down and staying active.

And yet, allegedly due to Lipitor, they suddenly have atorvastatin Type 2 diabetes?

No wonder Americans are adding to the Lipitor Diabetes Lawsuits MDL in record numbers.

But there are other factors at play that live beyond the realm of Type 2 diabetes.

Cognitive impairment cannot be understated

Memory loss and cognitive problems. It’s possible both with Lipitor (atorvastatin) and other drugs in the statin class. Two-and-one-half years ago, ABC News (2/28/12) was reporting on a recent mandate by the US Food and Drug Administration (FDA) to update labels of all statin drugs for memory loss and confusion, as well as liver damage and the aforementioned Type 2 diabetes.

At around that time, ABC World News Tonight with Diane Sawyer profiled a woman who was suffering from severe confusion and cognitive problems. Her family was seriously concerned until they learned of the suspected side effect of Lipitor, which their mother was taking. When the Lipitor was stopped, the woman’s confusion abated and normal cognitive clarity returned.

The FDA has noted that when Lipitor is stopped, cognitive issues are soon reversed.

And yet almost four years to the day prior to reporting the FDA label changes, ABC’s Good Morning America (2/13/08) was reporting on a Wall Street Journal story that week with regard to an anecdotal link between memory loss and Lipitor, which doctors were discrediting.

This was the same anecdotal link that led the FDA to mandate a label warning for confusion and reduced cognitive function four years later. The label change was fostered from anecdotal reports over the course of one year.

Of all the Lipitor side effects, it is the angst over atorvastatin Type 2 diabetes that is fueling the growth in the Lipitor Diabetes Lawsuits MDL. Given changes to treatment guidelines that should see a continued spike in statin use, it is safe to assume that lawsuits will increase in kind…

READ ABOUT LIPITOR LAWSUITS

Lipitor Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Lipitor claim at no cost or obligation.

READER COMMENTS

Posted by

on
My name is Carolyn Huguelet, I have been taking Lipator / Atorvastatin for seven years, in the beginning my platelets dropped so low I had to endure IV treatments that ran 4-6 hours trying to bring then up, allergic re-action to the meds, being hospitalized numerously, low wages, under the side effect that you see when you get you meds it does not list that as a possibility, that's why I'm assuming the doctors did catch it, I have stopped taking it over the past month and do feel better and my platelets are going up, however I was now told that I tested positive for lupus and possibly myleoma a cancer of the plasma cell, I have dug deeper and found that Lipator / Atorvastatin can cause all these conditions. Can anything be done.

Posted by

on
Initially the lawsuits were limited to women because that is where the only authoritative research existed. Has this now been extended to men?

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free